Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 15, 2012, 2:48 AM MDT. It took effect at Mar 15, 2012, 6:00 PM MDT. It was in force for 66 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 2:48 AM MDT (08:48 UTC)
- In effect from
- Mar 15, 2012, 6:00 PM MDT
- Expired
- Mar 18, 2012, 12:00 PM MDT
- In force
- 66 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS45 KPIH 150848 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 248 AM MDT THU MAR 15 2012 IDZ018-031-152030- /O.UPG.KPIH.WS.A.0006.120316T0000Z-120317T0000Z/ /O.NEW.KPIH.WS.W.0007.120316T0000Z-120317T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 248 AM MDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT FRIDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 6500 FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A WARM PACIFIC STORM WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES ARE EXPECTED. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
7 follow-up statements
593 WWUS45 KPIH 152023 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MDT THU MAR 15 2012 IDZ018-031-161100- /O.CON.KPIH.WS.W.0007.120316T0000Z-120317T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 223 PM MDT THU MAR 15 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT FRIDAY. * TIMING...A WARM PACIFIC STORM WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
380 WWUS45 KPIH 161013 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT FRI MAR 16 2012 IDZ018-031-170000- /O.CON.KPIH.WS.W.0007.000000T0000Z-120317T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 413 AM MDT FRI MAR 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...A WARM PACIFIC STORM WILL CONTINUING MOVING THROUGH THE CENTRAL IDAHO MOUNTAINS TODAY. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. STORM TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
732 WWUS45 KPIH 161843 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1243 PM MDT FRI MAR 16 2012 IDZ018-031-171200- /O.EXT.KPIH.WS.W.0007.000000T0000Z-120318T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 1243 PM MDT FRI MAR 16 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT SATURDAY... * TIMING...SNOW AND WINDS WILL TAPPER OFF FOR A SHORT PERIOD THIS AFTERNOON AND EARLY EVENING...THEN INCREASE AGAIN BY MIDNIGHT FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. ADDITIONAL SNOW ACCUMULATION OF 3 TO 7 INCHES IS EXPECTED THROUGH SATURDAY AFTERNOON. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
967 WWUS45 KPIH 171158 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 558 AM MDT SAT MAR 17 2012 IDZ018-031-180000- /O.CON.KPIH.WS.W.0007.000000T0000Z-120318T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 558 AM MDT SAT MAR 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT LATE THIS AFTERNOON. * TIMING...HEAVY SNOW FALL IS OCCURRING CURRENTLY OVER THE AREA. EXPECT MODERATE TO HEAVY SNOWFALL TO CONTINUE THROUGH THIS AFTERNOON. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. ADDITIONAL SNOW ACCUMULATION OF 3 TO 7 INCHES IS EXPECTED THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
537 WWUS45 KPIH 172141 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 341 PM MDT SAT MAR 17 2012 IDZ018-031-181200- /O.EXT.KPIH.WS.W.0007.000000T0000Z-120318T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 341 PM MDT SAT MAR 17 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON MDT SUNDAY... * TIMING...ADDITIONAL ACCUMULATION OF SNOW IS EXPECTED BETWEEN 9 PM MDT AND SUNDAY MORNING. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. AN ADDITIONAL 3 TO 6 INCHES OF SNOW IS EXPECTED. TOTAL SNOW ACCUMULATION WILL BE 17 TO 20 INCHES. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
600 WWUS45 KPIH 181056 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 456 AM MDT SUN MAR 18 2012 IDZ018-031-181800- /O.CON.KPIH.WS.W.0007.000000T0000Z-120318T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 456 AM MDT SUN MAR 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...ADDITIONAL ACCUMULATION OF SNOW IS EXPECTED THIS MORNING UNTIL NOON TODAY. * MAIN IMPACT...SNOW...HEAVY AT TIMES...IS EXPECTED ABOVE 6500 FEET. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS EXPECTED. TOTAL SNOW ACCUMULATION WILL BE 17 TO 20 INCHES. * LOCATIONS INCLUDE...STANLEY...GALENA SUMMIT...SUN VALLEY SKI RESORT...AND SMILEY CREEK LODGE. * OTHER IMPACTS...AREAS OF BLOWING AND DRIFTING SNOW MAY HAMPER TRAVEL...PARTICULARLY OVER GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && $$
901 WWUS45 KPIH 181753 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1153 AM MDT SUN MAR 18 2012 IDZ018-031-181900- /O.EXP.KPIH.WS.W.0007.000000T0000Z-120318T1800Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 1153 AM MDT SUN MAR 18 2012 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY... THE WINTER STORM OF THE PAST TWO DAYS BROUGHT ABOUT A FOOT AND A HALF OF SNOW TO THE SAWTOOTH MOUNTAINS ABOVE 6500 FEET OF ELEVATION. THE STORM SYSTEM IS BEGINNING TO MOVE TO THE EAST. SCATTERED SNOW SHOWERS WILL REMAIN THIS AFTERNOON AND TONIGHT BUT WITH LITTLE ADDITIONAL ACCUMULATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 2:33 AM MDT, 15 minutes earlier.
Area forecast discussion, Mar 15, 2:33 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT WED MAR 14 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE LATEST SATELLITE IMAGERY WAS SHOWING THE NEXT PAC LOW SPINNING UP NEAR VANCOUVER ISLAND EARLY THIS MORNING WHILE THE ASSOCIATED MOIST CYCLONIC FLOW WAS SPREADING INTO WASHINGTON AND OREGON. NUMERICAL MODELS SHOW SECONDARY SHORT-WAVE ENERGY EJECTING FROM THE LOW INTO OREGON/WASHINGTON THIS AFTERNOON/EVENING WHICH WILL DRIVE THE STORM TRACK BACK INTO THE CNTRL MOUNTAINS OVERNIGHT AND CONTINUING THROUGH FRIDAY. ALMOST A REPEAT EVENT TO THURSDAY/THURSDAY NIGHT EXCEPT WITH A MORE VIGOROUS MOISTURE TAP. HAVE UPGRADED THE WINTER STORM WATCH ABOVE 6500 FEET TO A WARNING. ADDITIONAL CONCERN IS THE HEAVY RAINFALL EXPECTED BELOW 6500 FEET ON REMAINING SNOW PACK AND SATURATED SOIL NOT ONLY IN THE FRONT RANGE LEADING INTO THE CNTRL MOUNTAINS BUT ALONG THE ERN HIGHLANDS AS WELL FRIDAY THROUGH FRIDAY NIGHT. THE STRONG MOISTURE TAP IS UNRELENTING AS ADDITIONAL SHORT-WAVE ENERGY DIGS SE THROUGH CALIFORNIA SATURDAY AND THE STRONG SUB-TROPICAL FLOW LIFTS NORTH THROUGH NEVADA INTO THE CNTRL MOUNTAINS SATURDAY SHIFTING INTO THE ERN HIGHLANDS SATURDAY EVENING BEFORE TAPERING OFF RAPIDLY OVERNIGHT FROM WEST TO EAST. GIVEN THE ELEVATED SNOW LEVELS AND LONG DURATION RAIN EVENT IN LOWER ELEVATIONS HAVE DECIDED TO ISSUE AN AREAL FLOOD WATCH ACROSS PORTIONS OF THE REGION (SEE HYDROLOGY SECTION BELOW). HUSTON .LONG TERM...SUNDAY THROUGH THURSDAY. LITTLE CHANGE MADE TO THE EXTENDED FORECAST. SUNDAY AND MONDAY STILL LOOK WET AS THE UPPER TROUGH PASSES THROUGH THE AREA. ALTHOUGH BOTH DAYS MAY BE SHOWERY AND NOT RAIN/SNOW THE ENTIRE TIME. SNOW LEVELS WILL PROBABLY BE COLD ENOUGH TO REACH VALLEY FLOORS...BUT NOT EXPECTING MUCH ACCUMULATION AT THIS TIME. MODELS STILL DONT HAVE A REAL GOOD HANDLE ON MIDDLE OF NEXT WEEK. EXPECT SOME SORT OF TRANSITION BEFORE ANOTHER LARGE TROUGH DEVELOPS OVER THE EASTERN PACIFIC LATE NEXT WEEK. DURING THIS TRANSITION...THERE COULD BE SOME SHOWERS BUT WARMER TEMPS ARE LIKELY AS WELL. VALLE && .AVIATION...EXPECT SHOWERY WEATHER TODAY AS THE NEXT SYSTEM BEGINS TO MOVE INTO THE AREA. EXPECT CONDITIONS TO REMAIN MAIN VFR...PROBABLY DROPPING TO MVFR AT KSUN THIS AFTERNOON AS THE PRECIPITATION PICKS UP. PRECIPITATION SHOULD OVERSPREAD THE REGION OVERNIGHT WITH LOWERING CEILINGS LIKELY. VALLE && .HYDROLOGY...EXPECT AN EXTENDED WET PERIOD TONIGHT THROUGH SATURDAY. SIGNIFICANT RAINFALL BELOW 6500FT IS EXPECTED WHICH COULD CAUSE AREAS OF ELEVATED FLOW AND/OR FLOODING WITHIN THE LOWER DRAINAGE BASINS AND SECONDARY TRIBUTARIES OF SE IDAHO. AN AREAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SE IDAHO WHILE AN AREAL FLOOD WARNING CONTINUES FOR FREMONT COUNTY WHERE ONGOING FLOODING IS CONTINUING. THE WATCH MAY BE EXTENDED INTO SATURDAY AS MODELS CONTINUE TO SHOW HIGH PRECIPITATION AMOUNTS ACROSS THE AREA. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING ABOVE 6500 FEET TONIGHT THROUGH FRIDAY IDZ018-031. AREAL FLOOD WATCH BELOW 6500 FEET FOR PORTIONS OF IDZ017-019-020-022-023-024-025-031-032 TONIGHT THROUGH FRIDAY NIGHT. &&
Hazardous weather outlook, Mar 14, 2:51 PM MDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 251 PM MDT WED MAR 14 2012 IDZ017>025-031-032-152100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 251 PM MDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED FLOODING IS CONTINUING WITHIN FREMONT COUNTY AND A FLOOD ADVISORY CONTINUES IN THAT REGION TODAY DUE TO CONTINUED LOW ELEVATION SNOW MELT AND RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF MOUNTAIN SNOW AND VALLEY RAIN WILL CONTINUE THROUGHOUT MUCH OF THE PERIOD. A WINTER STORM WATCH FOR THE CENTRAL MOUNTAINS IS IN EFFECT THURSDAY NIGHT THROUGH FRIDAY. HEIGHTENED AREAL FLOOD POTENTIAL IS ANTICIPATED FRIDAY AND SATURDAY AS THE MOIST PACIFIC STORM TRACK CONTINUES TO SETTLE ACROSS THE REGION. A HYDROLOGIC OUTLOOK HAS BEEN POSTED WITH AN AREAL FLOOD WATCH LIKELY TO FOLLOW AS EARLY AS THURSDAY IN ANTICIPATION OF STRONGER RAINFALL FRIDAY/SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:08 AM MDT | Flood Watch | PIH | 35 hr | |
| Mar 15, 11:41 AM MDT | Areal Flood Warning | PIH | Fremont | 5 days |
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.